Wildfire, Searcy
- When
- May 3, 11:00 PM CST to May 4, 8:30 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A wildfire in Searcy County on the 4th destroyed 109 acres of timber 4 miles north of Witts Springs.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A wildfire in Searcy County on the 4th destroyed 109 acres of timber 4 miles north of Witts Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 9:40 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1040 PM CDT SAT MAY 3 2014 .AVIATION... OTHER THAN A FEW HIGH CLOUDS...IT WILL BE MOSTLY CLEAR TONIGHT AND SUNDAY. WINDS WILL BE LIGHT SOUTH/SOUTHWEST AT 4 TO 8 MPH TONIGHT. BREEZY SOUTHWEST WINDS ARE EXPECTED SUNDAY AT 10 TO 15 MPH WITH GUSTS FROM 16 TO 26 MPH. (46) && .UPDATE... CURRENT FORECAST IS ON TRACK. INCREASED CLOUD COVER ACROSS THE NORTH TONIGHT... BUT CONDITIONS WILL REMAIN MOSTLY CLEAR. WINDS WILL INCREASE ACROSS THE STATE SUNDAY... AND WITH DRY AIR IN PLACE... THERE COULD BE SOME FIRE CONCERNS ESPECIALLY ACROSS THE NORTH. && .PREV DISCUSSION... /ISSUED 233 PM CDT SAT MAY 3 2014/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAINLY A TEMPERATURE FORECAST TODAY WITH DRY WEATHER EXPECTED THROUGH THE SHORT TERM. UPPER LEVEL LOW HAS DEPARTED TO THE SOUTHEAST AND ALL CLOUDS HAVE REMAINED EAST OF THE FORECAST AREA. AS UPPER LEVEL LOW DEPARTS RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA AND USHER IN ABOVE NORMAL TEMPERATURES TO THE FORECAST AREA. DRY SOUTHWEST WINDS WILL DOMINATE THROUGH THE WEEKEND...WITH BREEZY CONDITIONS ON SUNDAY. LOWER DEW POINTS AND STRONG WINDS WILL ALLOW FOR GOOD MIXING TO OCCUR AND TEMPERATURES WILL APPROACH 90 DEGREES ON SUNDAY. WITH STRONG WINDS IN PLACE ACROSS THE NORTH AND EAST CENTRAL...DID GO AHEAD AN ISSUE A LAKE WIND ADVISORY FOR SUNDAY. LATE MONDAY AND INTO TUESDAY WINDS WILL BECOME MORE SOUTHERLY AND MOISTURE LEVELS WILL INCREASE ACROSS THE STATE. AS A RESULT...CLOUDS WILL INCREASE ACROSS THE AREA...HOWEVER ANY PRECIPITATION CHANCES WILL HOLD OFF UNTIL THE LONG TERM. LONG TERM...WEDNESDAY THROUGH SATURDAY THE EXTENDED FORECAST STARTS DRY AND WARM WITH THE UPPER RIDGE STILL THE MAIN WEATHER FEATURE DOMINATING THE PATTERN. BUT THEN IT TRANSITIONS TO A MUCH WETTER PATTERN AS A SURFACE AND UPPER SYSTEMS MOVE ACROSS THE REGION. DRY AND WARM WEDNESDAY WITH INCREASING MOISTURE INTO AR WITH A SOUTH WIND FLOW. HIGHS WILL BE IN THE 80S. ON THURSDAY...THE UPPER RIDGE MOVES MORE EAST...AND ALLOWS SOME UPPER LEVEL ENERGY TO MOVE OVER AR...HENCE A CHANCE OF CONVECTION IS BACK IN THE FORECAST. TEMPERATURES WILL REMAIN IN THE 80S. THURSDAY NIGHT AND FRIDAY...THE DEVELOPING SURFACE SYSTEM MOVES CLOSER TO AR...AND WITH ADDITIONAL UPPER ENERGY...MORE CONVECTION IS EXPECTED...ESPECIALLY ON FRIDAY. ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE THURSDAY NIGHT...AS WELL AS FRIDAY. FRIDAY NIGHT TO SATURDAY...THE SURFACE SYSTEM IS EXPECTED TO GRADUALLY MOVE INTO AND THROUGH AR...WHILE THE UPPER LOW LIFTS NE. ENERGY IS SEEN IN THE UPPER SW FLOW...BUT AT THIS TIME...ONLY ISOLATED STRONG TO SEVERE IS EXPECTED. THIS UPPER SYSTEM IS NOT AS STRONG AS RECENT STORM SYSTEMS. ON SATURDAY...THE CHANCE OF CONVECTION REMAINS IN THE FORECAST...BUT THE MAIN AREA DOES GRADUALLY MOVE EAST OF AR. HOWEVER FORECAST MODELS ARE INDICATING A POSSIBLE STALLING OF THE BOUNDARY OVER SE AR...WHILE UPPER W TO SW FLOW COULD BE SEEN MOVING OVER AR AND SOME CONVECTION WILL REMAIN IN THE FORECAST. THE DEEP UPPER TROUGH DOES REMAIN WEST OF AR. OVERALL CONFIDENCE IN TIMING IS LOW THIS FAR OUT...BUT SCENARIO WITH ROUNDS OF SHOWERS AND THUNDERSTORMS HAS A HIGHER CONFIDENCE. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR BAXTER- BOONE-CLEBURNE-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-LONOKE- MARION-MONROE-NEWTON-PRAIRIE-PULASKI-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. && 58/EF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAY 3 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST FRIDAY AS A NEW STORM SYSTEM APPROACHES FROM THE PLAINS STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507618.